Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 6, 2015, 6:48 PM PDT for Elko County, Nevada. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 6:48 PM PDT (01:48 UTC)
- Expired
- Jul 6, 2015, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 115 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:59 PM PDT | HEAVY RAIN 0.88 | 3 Ene Spring Creek, NV | VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME AND STILL RAINING. MINOR FLOODING ALREADY REPORTED AND GETTING WORSE. |
| Jul 6, 6:59 PM PDT | HEAVY RAIN 1 | 3 Ene Spring Creek, NV | VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME AND STILL RAINING. MINOR FLOODING ALREADY REPORTED AND GETTING WORSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967
WGUS55 KLKN 070148
FFWLKN
NVC007-070445-
/O.NEW.KLKN.FF.W.0003.150707T0148Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
648 PM PDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ELKO COUNTY IN NORTHEASTERN NEVADA...
* UNTIL 945 PM PDT
* AT 646 PM PDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
ONE INCH OF RAIN HAS ALREADY FALLEN IN A VERY SHORT AMOUNT OF
TIME. ADDITIONAL STORMS ARE DEVELOPING AND MOVING OVER THE SAME
AREAS. A SPOTTER REPORTED 0.88 INCHES OF RAIN IN LESS THAN ONE
HOUR. FLASH FLOODING IS OCCURRING OR WILL BEGIN TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAMOILLE
AND SPRING CREEK...IN ADDITION GREEN CREST DRIVE AND PORTIONS OF
THE RUBY MOUNTAINS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4081 11527 4068 11535 4061 11539 4066 11551
4073 11560 4079 11564 4089 11547
$$
JRM2 follow-up statements
053
WGUS75 KLKN 070208
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
708 PM PDT MON JUL 6 2015
NVC007-070445-
/O.CON.KLKN.FF.W.0003.000000T0000Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
708 PM PDT MON JUL 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR
CENTRAL ELKO COUNTY...
AT 705 PM PDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES CONTINUE TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. MINOR FLOODING
HAS ALREADY BEEN REPORTED ON GREENCREST DRIVE...WHICH WILL LIKELY
WORSEN. FLASH FLOODING IS OCCURRING OR IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAMOILLE AND
THE NORTHEAST PORTIONS OF SPRING CREEK. IN ADDITION...LOWER LAMOILLE
ROAD...EAST SPRING CREEK PARKWAY...SOUTH SPRING CREEK PARKWAY...HOG
TOMMY ROAD...AND RABBIT CREEK.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4081 11527 4068 11535 4061 11539 4066 11551
4073 11560 4079 11564 4089 11547
$$
JRM855
WGUS75 KLKN 070318
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
818 PM PDT MON JUL 6 2015
NVC007-070326-
/O.CAN.KLKN.FF.W.0003.000000T0000Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
818 PM PDT MON JUL 6 2015
...THE FLASH FLOOD WARNING FOR CENTRAL ELKO COUNTY IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO USE CAUTION TRAVELING
IN THE AREA. DIRT ROADS COULD BE VERY MUDDY OR STILL HAVE SOME
WATER ON THEM.
LAT...LON 4081 11527 4068 11535 4061 11539 4066 11551
4073 11560 4079 11564 4089 11547
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:17 PM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 3:17 PM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 317 PM PDT MON JUL 6 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY APPROACH NEVADA THIS WEEK, PROVIDING SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. AFTERNOON TEMPERATURES WILL REMAIN MILD... AND SEVERAL DEGREES BELOW NORMAL...THROUGH SATURDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS FAVORING CENTRAL NEVADA THIS AFTERNOON, WITH A SECONDARY FOCUS ACROSS FAR NORTHERN NEVADA. EXPECT PULSE CONVECTION ACROSS NORTHERN ELKO COUNTY TO DISSIPATE PROMPTLY AT SUNSET, WHILE SOME SCATTERED THUNDERSTORMS CONTINUE WELL INTO THE EVENING SOUTH OF U.S. HIGHWAY 50, MAINLY NYE COUNTY. PLENTY OF CLOUDS AND A FEW SHOWERS WILL PERSIST OVERNIGHT, PARTICULARLY ACROSS THE SW ZONES AS GFS SUGGESTS. CLOSED LOW IN THE EASTERN PACIFIC WEST OF SAN FRANCISCO THIS AFTERNOON WILL MOVE LITTLE THROUGH TUESDAY. NONETHELESS, SOME DIFFLUENCE IS NOTED ALOFT, AND INSTABILITY IS CERTAINLY SUFFICIENT TO SUPPORT ANOTHER ROUND OF SCATTERED AFTERNOON/EVENING CONVECTION ON TUESDAY. NAM FORECASTS CAPE OF 500-1500 J/KG, WITH LIFTED INDEX OF -2 TO -4, AND ALONG WITH THE ECMWF'S GENEROUS QPF DEPICTION TUESDAY AFTERNOON, CONFIDENT SCATTERED THUNDERSTORM COVERAGE WILL RESULT, AND INCREASED POP GRIDS SOME. AFTERNOON HIGHS TUESDAY WILL AVERAGE A FEW DEGREES BELOW NORMAL, RANGING FROM NEAR 80 AT ELY TO NEAR 90 AT WINNEMUCCA. WINDS LIGHT OUTSIDE OF CONVECTIVE OUTFLOWS. TUESDAY NIGHT...UNDER DIFFLUENCE ALOFT, SKY WILL REMAIN MOSTLY CLOUDY WITH LINGERING NOCTURAL SHOWERS LIKELY. ALL MODELS DEPICT SCATTERED ACTIVITY PERSISTING OVERNIGHT THROUGH SUNRISE WEDNESDAY MORNING, AND INCREASED POPS ACCORDINGLY. 12Z GFS IS VERY WET DURING THIS TIME PERIOD, AND IS LIKELY OVERDONE, BUT PRECIPITATION COVERAGE WILL HAVE TO BE INCREASED FURTHER, WITH HIGHER QPF, SHOULD IT COME TO FRUITION. CAPE NEAR 1000 J/KG FROM 12Z NAM ALL THE WAY THROUGH THE NIGHT, SO SOME NOCTURNAL THUNDER IS POSSIBLE. WEDNESDAY...CLOSED PACIFIC LOW BEGINS TO MAKE ITS MOVE TO THE EAST, ARRIVING ON THE CENTRAL CALIFORNIA COAST BY 5 PM. DIVERGENCE ALOFT WILL ONLY INCREASE ACROSS NEVADA AS THE LOW APPROACHES, AND INTERACT WITH A MOIST/UNSTABLE AIRMASS. NAM IS QUITE AGGRESSIVE WITH INSTABILITY WEDNESDAY, WITH LIFTED INDEX DOWN TO -7 AND CAPE EXCEEDING 2000 J/KG. WITH SYNOPTIC FORCING FOR ASCENT APPROACHING FROM THE WEST...AND ASSUMING...WE CAN GET SUFFICIENT INSOLATION THROUGH THE CLOUDS, A SIGNIFICANT ROUND OF THUNDERSTORMS IS EXPECTED, AND INCREASED COVERAGE IN THE GRIDS QUITE A BIT. SOME STRONG TO SEVERE CONVECTION IS CERTAINLY POSSIBLE, BUT WITH SUNSHINE AVAILABILITY IN QUESTION, LEFT OUT ANY ENHANCED WORDING FOR NOW. TEMPERATURES REMAIN SEVERAL DEGREES BELOW EARLY JULY NORMALS, RANGING FROM THE UPPER 70S NEAR ELY TO UPPER 80S NEAR BATTLE MOUNTAIN. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. UPPER LEVEL LOW MOVES INLAND OVER CALIFORNIA WEDNESDAY NIGHT...OPENING INTO A BROAD TROUGH EXTENDING ACROSS ALL OF CALIFORNIA AND NEVADA ON THURSDAY. SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE OVER MOST OF NORTHERN AND CENTRAL NEVADA THURSDAY AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES WILL TREND LOWER WEDNESDAY THROUGH FRIDAY WITH THE TROUGH OVER NEVADA. TROUGH CONTINUES TO OPEN AND LIFT THURSDAY NIGHT INTO FRIDAY WITH MOST LINGERING CONVECTION CENTERED OVER WESTERN AND NORTHERN NEVADA...DRIER ACROSS EAST-CENTRAL NEVADA. FOR SATURDAY MODELS ARE IN GOOD AGREEMENT THAT DRIER AND MORE STABLE CONDITIONS TAKE HOLD OVER ALL OF CENTRAL NEVADA AS THE TROUGH WEAKENS AND HIGHER PRESSURE BEGINS TO BUILD IN FROM THE SOUTHEAST. EXPECT SOME LINGERING ISOLATED SHOWERS AND THUNDERSTORMS OVER MAINLY JUST THE HIGHER TERRAIN OF HUMBOLDT AND ELKO COUNTIES SATURDAY...WITH WARMER HIGH TEMPERATURES ACROSS THE REGION. WINDS WILL ALSO BEGIN TO INCREASE THIS WEEKEND...WITH HIGHEST SUSTAINED SPEEDS AND GUSTS ACROSS CENTRAL NEVADA. A LITTLE DISAGREEMENT IN THE MODELS BY SUNDAY WITH RESPECT TO POSSIBLE LINGERING SHOWER ACTIVITY OVER WESTERN HUMBOLDT COUNTY...OTHERWISE DRY ACROSS THE CWA. && .AVIATION...SHOWERS AND THUNDERSTORMS CONTINUE INTO THIS EVENING ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA. MOST STORMS OVER NORTHERN NEVADA WILL BE NORTH OF KWMC AND LIKELY NORTH AND EAST OF KEKO. STORMS ARE MOVING UP INTO CENTRAL NEVADA AND MAY IMPACT KTPH AND KELY. THUNDERSTORM ACTIVITY WILL END OVERNIGHT...HOWEVER ON TUESDAY AREAL COVERAGE OF STORMS WILL EXPAND ACROSS MOST ALL OF NORTHERN AND CENTRAL NEVADA WITH VCTS AT ALL TAF SITES DURING THE AFTERNOON AND EARLY EVENING HOURS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC THIS AFTERNOON WILL SLOWLY APPROACH AND CROSS NEVADA THROUGH FRIDAY, PROVIDING SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. LAL OF 4 IS EXPECTED FOR MOST FWZ DURING PEAK HEATING HOURS, WITH ISOLATED NOCTURNAL CONVECTION POSSIBLE AS THE SYSTEM APPROACHES LATE THIS WEEK. PW WILL AVERAGE NEAR 0.75 INCH FOR MOST OF THIS WEEK, SUFFICIENT TO KEEP MOST STORMS WET. SOMEWHAT DRIER AIR, WITH PW DOWN TO 0.50 INCH, WILL INVADE THE SE FWZ BY THURSDAY/FRIDAY FOR SOME INCREASING DRY LIGHTNING POTENTIAL. WINDS WILL REMAIN LIGHT OUTSIDE OF CONVECTIVE OUTFLOWS, AND AFTERNOON TEMPERATURES WILL REMAIN MILD (SEVERAL DEGREES BELOW NORMAL) THIS WEEK. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/96/96/99
In the hours before
Special weather statement, Jul 6, 6:32 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 632 PM PDT MON JUL 6 2015 NVZ034-038-039-070215- SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV- 632 PM PDT MON JUL 6 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO COUNTY UNTIL 715 PM PDT... AT 631 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMOILLE...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMOILLE...SPRING CREEK AND LAMOILLE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4074 11568 4090 11545 4069 11507 4045 11542 TIME...MOT...LOC 0131Z 313DEG 15KT 4075 11551 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:32 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Jul 6, 6:39 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 6, 11:28 PM PDT | Special Weather Statement | LKN | Eureka | 47 min |
| Jul 7, 2:41 AM PDT | Flash Flood Watch | LKN | Nye | 17 hr |
| Jul 7, 12:41 PM PDT | Areal Flood Advisory | LKN | Humboldt | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.